Alert archive / California / Gale Watches in 2016
Gale Watch 9, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 29, 2016, 3:06 AM PST. It took effect at Mar 1, 2016, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 29, 2016, 3:06 AM PST (11:06 UTC)
- In effect from
- Mar 1, 2016, 6:00 AM PST
- Expired
- Mar 1, 2016, 3:14 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
587 WHUS76 KEKA 291106 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 AM PST MON FEB 29 2016 PZZ450-470-291915- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-160301T1500Z/ /O.NEW.KEKA.GL.A.0009.160301T1500Z-160302T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 306 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...BECOMING S AND INCREASING TO 20 TO 30 KT WITH GUSTS TO 40 KT ACROSS THE WATERS TUESDAY MORNING AND AFTERNOON. * WAVES...W 10 TO 13 FT AT 13 SECONDS INITIALLY...WITH BUILDING SOUTHERLY WAVES TO 6 TO 9 FT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-475-291915- /O.CON.KEKA.SC.Y.0028.000000T0000Z-160304T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 306 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WINDS...BECOMING S AND INCREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT TUESDAY MORNING AND AFTERNOON. * WAVES...W 10 TO 13 FT AT 13 SECONDS INITIALLY...WITH BUILDING SOUTHERLY WAVES TO 4 TO 7 FT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
4 follow-up statements
028 WHUS76 KEKA 291630 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 830 AM PST MON FEB 29 2016 PZZ450-470-010030- /O.CON.KEKA.SC.Y.0028.000000T0000Z-160301T1500Z/ /O.CON.KEKA.GL.A.0009.160301T1500Z-160302T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 830 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WINDS...S TO SW 5 TO 15 KT INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40 KT AS THE FRONT PASSES ACROSS THE NORTHERN PORTIONS TUESDAY MORNING AND AFTERNOON. * WAVES...W 10 TO 12 FT AT 14 SECONDS. SOUTHERLY WAVES BUILDING TO 6 TO 9 FT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-475-010030- /O.CON.KEKA.SC.Y.0028.000000T0000Z-160304T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 830 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WINDS...S TO SW 5 TO 15 KT INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 30 KT AS THE FRONT PASSES ACROSS THE WATERS TUESDAY MORNING AND AFTERNOON. * WAVES...W 10 TO 12 FT AT 14 SECONDS. SOUTHERLY WAVES BUILDING TO 4 TO 7 FT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
698 WHUS76 KEKA 292230 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 PM PST MON FEB 29 2016 PZZ450-470-010630- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-160301T1700Z/ /O.EXT.KEKA.GL.A.0009.160301T1700Z-160302T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 230 PM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST TUESDAY... ...GALE WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WINDS...S TO SW 5 TO 15 KT INCREASING TO 15 TO 30 KT WITH GUSTS UP TO 40 KT AS THE FRONT PASSES ACROSS THE NORTHERN PORTIONS TUESDAY MORNING AND AFTERNOON. * WAVES...W 10 TO 12 FT AT 14 SECONDS. SOUTHERLY WAVES BUILDING TO 6 TO 9 FT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-475-010630- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-160305T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 230 PM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST SATURDAY... * WINDS...S TO SW 5 TO 15 KT INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 30 KT AS THE FRONT PASSES ACROSS THE WATERS TUESDAY MORNING AND AFTERNOON. * WAVES...W 10 TO 12 FT AT 14 SECONDS. SOUTHERLY WAVES BUILDING TO 4 TO 7 FT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
049 WHUS76 KEKA 010513 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 913 PM PST MON FEB 29 2016 PZZ470-011315- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-160301T1400Z/ /O.UPG.KEKA.GL.A.0009.160301T1700Z-160302T0000Z/ /O.NEW.KEKA.GL.W.0018.160301T1400Z-160302T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 913 PM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM TUESDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM TUESDAY... * WINDS...S TO SW 5 TO 15 KT INCREASING TO 15 TO 30 KT WITH GUSTS TO 40 KT AS THE COLD FRONT PASSES TUESDAY. * WAVES...W 10 TO 12 FT AT 14 SECONDS. S WAVES BUILDING TO 6 TO 9 FT AT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ450-011315- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-160301T1400Z/ /O.EXT.KEKA.GL.A.0009.160301T1400Z-160302T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 913 PM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM TUESDAY... ...GALE WATCH NOW IN EFFECT FROM 6 AM TUESDAY THROUGH TUESDAY AFTERNOON... * WINDS...S TO SW 5 TO 15 KT INCREASING TO 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT AS THE COLD FRONT PASSES TUESDAY. * WAVES...W 10 TO 12 FT AT 14 SECONDS. S WAVES BUILDING TO 6 TO 9 FT AT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ455-475-011315- /O.CON.KEKA.SC.Y.0028.000000T0000Z-160305T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 913 PM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM SATURDAY... * WINDS...S 5 TO 15 KT INCREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT AS THE COLD FRONT PASSES TUESDAY. * WAVES...W 10 TO 12 FT AT 14 SECONDS. S WAVES BUILDING TO 4 TO 7 FT AT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
805 WHUS76 KEKA 011114 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 314 AM PST TUE MAR 1 2016 PZZ450-011915- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-160301T1700Z/ /O.UPG.KEKA.GL.A.0009.160301T1400Z-160302T0000Z/ /O.EXB.KEKA.GL.W.0018.160301T1700Z-160302T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 314 AM PST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...S TO SW 10 TO 20 KT INCREASING TO 15 TO 30 KT WITH OCCASIONAL GUSTS TO 40 KT...PARTICULARLY NEAR POINT SAINT GEORGE...AS THE COLD FRONT PASSES LATE TUESDAY MORNING AND AFTERNOON. WINDS WILL QUICKLY SUBSIDE LATER IN THE AFTERNOON AND EVENING. * WAVES...W 10 TO 12 FT AT 14 SECONDS. S WAVES BUILDING TO 6 TO 9 FT AT 8 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-011915- /O.CON.KEKA.SC.Y.0028.000000T0000Z-160301T1400Z/ /O.CON.KEKA.GL.W.0018.160301T1400Z-160302T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 314 AM PST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...S TO SW 5 TO 15 KT INCREASING TO 20 TO 30 KT WITH GUSTS TO 40 KT AS THE COLD FRONT PASSES THROUGH THE WATERS THIS MORNING AND EARLY AFTERNOON. * WAVES...W 10 TO 12 FT AT 14 SECONDS. S WAVES BUILDING TO 8 TO 12 FT AT 9 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ455-475-011915- /O.CON.KEKA.SC.Y.0028.000000T0000Z-160305T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 314 AM PST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY... * WINDS...S 5 TO 15 KT INCREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT NEAR CAPE MENDOCINO AS THE COLD FRONT PASSES THROUGH THE WATERS THIS MORNING AND AFTERNOON. * WAVES...W 10 TO 12 FT AT 14 SECONDS. S WAVES BUILDING TO 4 TO 7 FT AT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 28, 3:23 PM PST, 11 hours 43 minutes earlier.
Area forecast discussion, Feb 28, 3:23 PM PST, 11 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
323 PM PST SUN FEB 28 2016
.SYNOPSIS...MAINLY DRY WEATHER IS EXPECTED TONIGHT AND MONDAY.
MONDAY NIGHT AND TUESDAY A WEATHER SYSTEM WILL BRING GUSTY WINDS
AND LOCALLY HEAVY RAINFALL. WEDNESDAY LOOKS MAINLY DRY WITH
PERIODS OF ADDITIONAL RAIN THURSDAY THROUGH THE WEEKEND.
&&
.DISCUSSION...A WEAK COLD FRONTAL BOUNDARY MOVED THROUGH THE AREA
THIS MORNING. THE IMPACTS RANGED FROM CLOUDY SKIES IN SOUTHERN
MENDOCINO COUNTY TO A HALF INCH IN THE HILLS OF DEL NORTE COUNTY.
CLOUDS FROM THIS SYSTEM ARE SLOWLY MOVING OUT OF THE AREA. IN THE
INLAND AREAS CLOUDS AND PATCHY FOG WILL LIKELY FORM IN THE
VALLEYS. THE COAST IS EXPECTED TO SEE SOME PARTIAL CLEARING WITH
WEAK OFFSHORE FLOW...ALTHOUGH CONFIDENCE ON THIS IS LOW AND THERE
ARE STILL SOME HIGH CLOUDS AROUND THE AREA.
MONDAY HIGH CLOUDS WILL START TO MOVE INTO THE AREA AS A WARM
FRONT MOVES INTO THE AREA. SOME LIGHT DRIZZLE IS POSSIBLE MONDAY
AFTERNOON AND EVENING IN THE HILLS AND SOME SPRINKLES ARE POSSIBLE
AT THE COAST. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS
EXPECTED TO BRING A QUICK SHOT OF RAIN AND WIND TO THE AREA
TUESDAY AFTERNOON. THE ECMWF AND GFS ARE IN GOOD AGREEMENT ON
RAINFALL RANGING FROM OVER INCH IN DEL NORTE COUNTY TO LESS THAN A
TENTH OF INCH IN MENDOCINO COUNTY. THE NAM SEEMS TO BE THE OUTLIER
WITH LESS RAIN IN MENDOCINO COUNTY SO HAVE NOT USED THAT MODEL.
THE MODELS ARE IN GOOD AGREEMENT THAT THIS WILL BE A BRIEF PERIOD
OF HEAVY RAIN. BRIEF GUSTY WINDS ARE POSSIBLE AS WELL IN HUMBOLDT
AND DEL NORTE COUNTIES. THE GFS20 SHOWS SURFACE WINDS AROUND 30
MPH IN CRESCENT CITY WITH GUSTS TO 40 MPH OVER THE RIDGES. A WIND
ADVISORY MAY BE NEEDED...BUT CONFIDENCE IS LOW RIGHT NOW DUE TO
THE NAM SHOWING A WEAKER SOLUTION. SNOW LEVELS LOOK TO REMAIN
ABOVE 5000 TO 6000 FT WITH THIS SYSTEM.
TUESDAY NIGHT THE RAIN WILL QUICKLY TAPER OFF...ALTHOUGH CLOUDS
ARE EXPECTED TO LINGER. WEDNESDAY WILL BE MAINLY DRY. SOUTHERLY
WINDS AHEAD OF THE NEXT FRONT WILL WARM TEMPERATURES UP INTO THE
MID 60S. WEDNESDAY NIGHT THE NEXT SYSTEM IS EXPECTED TO MOVE INTO
THE AREA. THURSDAY LINGERING SHOWERS ARE EXPECTED AS THE FRONT
MOVES OUT OF THE AREA.
FRIDAY THROUGH THE WEEKEND THE PATTERN LOOKS TO CONTINUE TO BE
WET. IT LOOKS LIKE A STATIONARY FRONTAL BOUNDARY SETS UP AIMED AT
THE WEST COAST ON FRIDAY AND SATURDAY BEFORE FINALLY PUSHING
THROUGH SATURDAY NIGHT OR SUNDAY. MODELS HAVE BEEN STRUGGLING ON
EXACTLY WHERE THIS WILL SET UP. SOMETIMES THEY HAVE IT IN
SOUTHERN OREGON AND DEL NORTE COUNTY AND OTHER TIMES THEY HAVE
CENTERED ON HUMBOLDT COUNTY. THIS WILL NEED TO BE WATCHED.
&&
.AVIATION...VFR TO MVFR CONDITIONS AND LIGHT TO MODERATE WINDS
WILL CONTINUE AT KCEC, KACV AND KUKI THROUGH THE EARLY AFTERNOON.
THE LOWER CONDITIONS WILL BE DUE TO REDUCED CEILINGS AND/OR
VISIBILITIES. CEILINGS AND VISIBILITIES WILL IMPROVE TO VFR
CONDITIONS WITH LIGHT WINDS OCCURRING LATER THIS AFTERNOON AND THE
EARLY EVENING AT KCEC AND KACV. VFR TO MVFR CONDITIONS WILL OCCUR
AT KCEC AND KACV OVERNIGHT DUE TO REDUCED CEILINGS AND/OR
VISIBILITIES WITH LIGHT WINDS TO CALM CONDITIONS OCCURRING. VFR
CONDITIONS AND LIGHT WINDS WILL PREVAIL AT KCEC AND KACV ON
MONDAY. VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL
PREVAIL AT KUKI THROUGH MONDAY.
&&
.MARINE...A SERIES OF LOW PRESSURE SYSTEMS STRETCHING ACROSS THE
NORTHERN PACIFIC OCEAN WILL MAINTAIN AN ELEVATED WESTERLY SWELL
ACROSS THE WATERS THROUGH THIS WEEK. A HIGH PRESSURE RIDGE IS
BUILDING ACROSS THE REGION IN THE WAKE OF A WEAK COLD FRONT WHICH
MOVED ACROSS THE WATERS SUNDAY. LIGHT TO MODERATE WINDS WILL
PREVAIL ACROSS THE WATERS ON MONDAY AND THE SEAS WILL DIMINISH
SLIGHTLY AS THE HIGH PRESSURE RIDGE BUILDS ACROSS THE REGION.
HOWEVER THE WINDS AND SEAS WILL INCREASE TUESDAY AS A COLD FRONT
APPROACHES THE WATERS. THE WINDS AND SEAS WILL INCREASE FURTHER
WEDNESDAY AND THURSDAY. THE WINDS AND SEAS WILL BE HIGHER ACROSS
THE OUTER WATERS. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT
ACROSS ALL THE WATERS THROUGH THIS WEEK PRIMARILY DUE TO ELEVATED
SEAS.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 PM PST FRIDAY FOR PZZ450-470.
SMALL CRAFT ADVISORY UNTIL 3 PM PST FRIDAY FOR PZZ455-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNGHazardous weather outlook, Feb 28, 3:20 AM PST, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 320 AM PST SUN FEB 28 2016 CAZ001>004-076-291130- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 320 AM PST SUN FEB 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE PATTERN WILL TO RETURN TO THE REGION TUESDAY AFTERNOON AND CONTINUE THROUGH EARLY NEXT WEEK...AND PERIODS OF HEAVY RAIN AND GUSTY WINDS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.